Jump to content

Muscle cramps while using High Blood Pressure Med


Saudiq
 Share

Recommended Posts

Hi All,

 

I'm trying to help my dad find a way to prevent his legs from cramping on rides. He cramps in almost every event and the only thing we can think of is the high blood pressure medication that he using.

 

I was hoping one of you well informed hubbers would be able to offer some advise? Any advise would be appreciated...

Link to comment
Share on other sites

Guest eyecandy

Believe it or not, Rennies work very well...

Link to comment
Share on other sites

Hi,

 

Like your dad I also use chronic high blood pressure medication, I use Prexum plus which is the generic equivalent of Vectryl.

I have no problems with cramping at all so perhaps he should speak to his doctor about switching if he is using something else.

Cramping is normally from a magnesium shortage or simply your muscles telling you that you are doing more than you should.

Get your dad to try Cramp Ease or something similar before big events.

 

Ray

Link to comment
Share on other sites

Guest eyecandy

Its a tip I got from someone a while back, so good to always keep one on u. I know a guy who also cramps literally every race. He started sucking a few before each ride and has never cramped since.

Link to comment
Share on other sites

My dad is using Bio-Atenalol 50mg but also used Co-Diovan and Maxim with the same results?

Link to comment
Share on other sites

I reckon have a chat to a Biokineticist/Sports Dietician who knows their oats. There are far too many "remedies" for cramps out there and who knows what they'll do to your BP when you hit that climb!

Link to comment
Share on other sites

Its a tip I got from someone a while back, so good to always keep one on u. I know a guy who also cramps literally every race. He started sucking a few before each ride and has never cramped since.

 

Thanks for the tip. Someone gave him an ENO while on route, would this have had the same effect?

Link to comment
Share on other sites

I used to cramp very badly when using Prexum Plus. They also caused me to cough myself awake at night.

My doctor switched my meds to Atracand Plus. No coughing and no cramps.

 

Let him visit his doc, and see what they say.

Link to comment
Share on other sites

Guest eyecandy

Thanks for the tip. Someone gave him an ENO while on route, would this have had the same effect?

No.. i doubt it, but let him take 1 or 2 rennies before his next ride or as he starts cramping. It really cant do any harm, even with his meds. But check with a GP anyway.....

Link to comment
Share on other sites

I used to cramp very badly when using Prexum Plus. They also caused me to cough myself awake at night.

My doctor switched my meds to Atracand Plus. No coughing and no cramps.

 

Let him visit his doc, and see what they say.

 

Prexum is known to cause coughing. I am just lucky with it. No coughing or cramping.

Get your dad to speak to his doctor about the Atracand and definitely NOT change meds without medical advice.

Link to comment
Share on other sites

I recently went for a full blood test. I am on Antcad plus high blood pressure tablets. I suffer occasionally from cramp. The results of the blood test and ECG test showed I was low in potastium. This is a side effect from the tablets. My doctor advised me to take Potasium tablets especially before a long or hard ride. Try to increase banana and potato consumption.

Hope this helps - I am 50 years old

Link to comment
Share on other sites

Atenolol is a beta blocking agent. It shouln't cause cramps. Is he on any lipid-lowering agents (cholesterol pills)? Those have been found to cause severe muscular cramping. Otherwise it is likely to be related to an electrolyte imbalance (calcium, magnesium, potassium etc). Get the doc to pull some bloods.

Link to comment
Share on other sites

Hi. I am taking prexum-plus and bilocor and have been for several years and no problems with cramping. Every individual will react differently to meds so it is a process of trying various meds and/or combination of meds until they find what works best for your Dad.

 

Best advice given above - chat to your Doctor.

Link to comment
Share on other sites

Guest Big H

I recently went for a full blood test. I am on Antcad plus high blood pressure tablets. I suffer occasionally from cramp. The results of the blood test and ECG test showed I was low in potastium. This is a side effect from the tablets. My doctor advised me to take Potasium tablets especially before a long or hard ride. Try to increase banana and potato consumption.

Hope this helps - I am 50 years old

 

I heard that all the magnesium in a Banana is in the hard little bit at the end that we all throw away.

 

TO THE GUY ASKING ABOUT BLOOD PRESSURE MEDICATION...... Let your dad see his MD as soon as possible. DO NOT FOOL AROUND WITH BLOOD PRESSURE...... THE SILENT KILLER!!!!!!!!!

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

Settings My Forum Content My Followed Content Forum Settings Ad Messages My Ads My Favourites My Saved Alerts My Pay Deals Help Logout